Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at May 1, 2011, 3:02 PM CDT for 20 counties in Kansas. It took effect at May 2, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 2, 2011, 4:00 AM CDT
- Expired
- May 2, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -376 m²/s²
- 0-3 km storm-relative helicity
- -203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS73 KTOP 012002 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 302 PM CDT SUN MAY 1 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM UNTIL 8 AM CDT MONDAY... .BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE MORNING HOURS ON MONDAY WITH FROST CONDITIONS POSSIBLE. KSZ008>012-020>024-026-034>040-054-055-020400- /O.NEW.KTOP.FR.Y.0002.110502T0900Z-110502T1300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA 302 PM CDT SUN MAY 1 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. LOW TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS MUCH OF NORTHEAST KANSAS. FROSTY CONDITIONS WILL BE POSSIBLE ON GRASSY SURFACES IN LOW LYING AREAS. AFTER SUNRISE (AROUND 625 AM CDT) TEMPERATURES WILL STEADILY INCREASE TO NEAR 40 DEGREES AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
211 WWUS73 KTOP 020345 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1045 PM CDT SUN MAY 1 2011 KSZ008>012-020>024-026-034>040-054-055-021300- /O.CON.KTOP.FR.Y.0002.110502T0900Z-110502T1300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA 1045 PM CDT SUN MAY 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. TEMPERATURES ARE LIKELY TO FALL INTO THE MIDDLE 30S FOR MUCH OF THE AREA. WITH WINDS RATHER LIGHT AND PARTLY TO MOSTLY CLEAR SKIES...FROST IS EXPECTED TO FORM LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
035 WWUS73 KTOP 020819 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 319 AM CDT MON MAY 2 2011 KSZ008>010-020-021-034-035-020930- /O.CAN.KTOP.FR.Y.0002.110502T0900Z-110502T1300Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... ABILENE 319 AM CDT MON MAY 2 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE FROST ADVISORY. MORNING CLOUD COVER HAS INHIBITED SUFFICIENT COOLING FOR FROST FORMATION. $$ KSZ011-012-022>024-026-036>040-054-055-021300- /O.CON.KTOP.FR.Y.0002.110502T0900Z-110502T1300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...JUNCTION CITY... TOPEKA...LAWRENCE...EMPORIA 319 AM CDT MON MAY 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. EARLY MORNING TEMPERATURES HAVE FALLEN INTO THE MIDDLE TO UPPER 30S...WITH TEMPERATURES EXPECTED TO FALL ANOTHER 1-3 DEGREES PRIOR TO ARRIVAL OF CLOUD COVER THIS MORNING. FROST IS EXPECTED TO FORM...OR HAS ALREADY MATERIALIZED IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ BLAIR
681 WWUS73 KTOP 021237 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 737 AM CDT MON MAY 2 2011 KSZ011-012-022>024-026-036>040-054-055-021345- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-110502T1300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...JUNCTION CITY... TOPEKA...LAWRENCE...EMPORIA 737 AM CDT MON MAY 2 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL GRADUALLY WARM THROUGH THE REST OF THIS MORNING. THEREFORE THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. $$ WOLTERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at May 1, 3:02 PM CDT, 0 minutes earlier.
Area forecast discussion, May 1, 3:02 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 302 PM CDT SUN MAY 1 2011 .DISCUSSION... SHORT TERM (THROUGH MONDAY)... THIS AFTERNOON A POSITIVE TILT UPPER LEVEL TROUGH EXTENDED FROM THE UPPER MIDWEST SOUTHWEST ACROSS WESTERN KS INTO THE FOUR CORNERS REGION. THE UPPER LEVEL TROUGH AXIS WILL MOVE EAST ACROSS THE STATE TONIGHT. AT THE SURFACE A COOL AND DRY AIRMASS WAS ADVECTING SOUTHWARD ACROSS THE CWA. THERE WAS ENOUGH RESIDUAL MOISTURE NORTH OF THE BOUNDARY ACROSS THE EXTREME SOUTHEAST COUNTIES OF THE CWA...COMBINED WITH WEAK ISENTROPIC LIFT AND FRONTOGENETICAL FORCING AHEAD OF THE H5 TROUGH FOR PERIODS OF LIGHT RAIN. THE RAIN SHOULD REMAIN ALONG AND SOUTH OF I-35 THROUGH THE AFTERNOON HOURS AND THEN SHIFT SOUTHEAST OUT OF THE CWA THROUGH THE EVENING HOURS. TONIGHT...THE CLOUDS SHOULD GRADUALLY CLEAR FROM WEST TO EAST ACROSS THE CWA DURING THE EARLY MORNING HOURS OF MONDAY. IF WE SEE CLEAR SKIES BY DAY BREAK THEN TEMPERATURES SHOULD DROP INTO THE MID 30S...COOL ENOUGH FOR FROST FORMATION...PROVIDED DEWPOINTS RISE A BIT INTO THE UPPER 20S TO LOWER 30S. FROST MAY NOT FORM IF THE CLOUDS ARE SLOWER TO THIN AND DEWPOINTS REMAIN IN THE MID 20S. SINCE THERE IS A CHANCE FOR FROST FORMATION BY SUNRISE...I WENT AHEAD AND ISSUED A FROST ADVISORY FROM MUCH OF THE CWA...NORTH AND WEST OF INTERSTATE 35 FROM 9Z THROUGH 13Z. MONDAY...MOST OF THE AREA WILL SEE PARTLY SUNNY SKIES. HIGHS WILL WARM SLIGHTLY...WITH UPPER 50S ACROSS THE SOUTHEAST COUNTIES TO LOWER 60S ACROSS THE WESTERN COUNTIES OF THE CWA. NORTHEAST WINDS WILL DECREASE AND BECOME NORTHERLY AS A SFC RIDGE ACROSS WEST KS MOVES TO THE EAST. THE SHEARED OUT H5 TROUGH AXIS WILL BE OVER EASTERN KS WITH THE STRONGER ASCENT WELL AHEAD OF THE TROUGH AXIS ACROSS MO AND AR. GARGAN LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... THE UPPER LEVEL TROUGH AXIS WILL MOVE THROUGH THE AREA MONDAY NIGHT WHILE SURFACE HIGH PRESSURE SETTLES ACROSS THE REGION. GFS AND ECMWF ARE HINTING AT PRECIP CHANCES AS THE TROUGH MOVES THROUGH MONDAY NIGHT INTO TUESDAY. HOWEVER...FEEL THE AREA WILL ACTUALLY BE HARD PRESSED TO SEE ANYTHING MORE THAN AN INCREASE IN CLOUDS. APPEARS THAT THESE MODELS ARE OVER-FORECASTING LOW LEVEL MOISTURE AND LIFT...AND CREATING A BIT OF FAKE INSTABILITY AN PRECIP ACROSS THE AREA. WILL KEEP AN EYE ON THESE PERIODS IN THE COMING DAYS BUT WOULD SAY IT LOOKS DRY AT THE CURRENT TIME. TEMPS WILL BE SLIGHTLY WARMER TUESDAY INTO WEDNESDAY AS SUNSHINE INCREASES AND WINDS TURN SOUTHERLY IN ADVANCE OF AN INCOMING STORM SYSTEM. THE INCOMING SHORT WAVE TROUGH WILL TRACK ACROSS THE NORTHERN PLAINS WITH THE BULK OF ITS ENERGY BUT WILL EVENTUALLY DRAG A COLD FRONT THROUGH THE FORECAST AREA. MOISTURE WILL BE LIMITED ONCE AGAIN GIVEN HIGH PRESSURE BLOCKING THE GULF...BUT THE FRONTAL PASSAGE MAY BE SUFFICIENT TO SPARK A FEW SHOWERS OR STORMS. THURSDAY WILL BE COOLER IN THE POST FRONTAL AIRMASS...BUT THE FAST ZONAL FLOW PATTERN WILL BRING THE NEXT STORM SYSTEM INTO THE AREA QUICKLY. THIS WILL BE ANOTHER NORTHERN PLAINS SHORT WAVE TROUGH WITH AN ASSOCIATED FRONTAL SYSTEM DROPPING THROUGH THE AREA BY MID WEEKEND. IN ADVANCE OF THE SYSTEM...TEMPS WILL WARM NICELY FRIDAY AND SATURDAY WITH THE STRONG SOUTHERLY FLOW...AND MAY EVEN SEE SOME MOISTURE ADVECTION INTO THE REGION. THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM...BUT THERE ARE SIGNIFICANT DIFFERENCES IN THE STRENGTH AND TIMING OF THE SYSTEM IN MEDIUM AND LONG RANGE MODELS...AS IS OFTEN THE CASE IN FAST ZONAL FLOW. DO NOT FEEL PARTICULARLY CONFIDENT IN THE OVERALL FORECAST FOR SATURDAY AND SUNDAY...BUT SCATTERED PRECIP AT SOME POINT DURING THE WEEKEND APPEARS TO BE A GOOD BET. BARJENBRUCH && .AVIATION... VFR CONDITIONS EXPECTED FOR THE TAF PERIOD. MID LEVEL CLOUDS EXPECTED TO REMAIN OVER THE TERMINALS WITH RAIN TO THE SOUTH. A FEW LIGHT SHOWERS COULD OCCUR THIS AFTERNOON AT KTOP AND KFOE. HOWEVER...DUE TO NORTHWEST WINDS ADVECTING IN DRIER AIR...SHOWERS DO NOT SEEM LIKELY. ANDERSON && .TOP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR KSZ008>012- 020>024-026-034>040-054-055. &&
Hazardous weather outlook, May 1, 4:25 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CDT SUN MAY 1 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-020930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 425 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY EVENING ACROSS THE OUTLOOK AREA...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. BLAIR
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.